MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER20 CATHETER; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. TRIEVER20 CATHETER; EMBOLECTOMY CATHETER
Model Number 21-101
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 06/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded by the user facility and is not available for evaluation.The device identifier was not provided, however the company recorded all lots shipped to the facility and each of the possible lot history records were reviewed.There were no discrepancies or unusual findings that relate to the reported event.The case was reviewed by inari's chief medical officer, who concluded that the pulmonary dissection was caused by advancement of the triever20 catheter without the dilator.Vessel dissection is listed in the device labeling as a potential complication / adverse event.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A (b)(6)-year-old male patient with a history lung cancer with prior chest irradiation presented to the hospital in early (b)(6) 2020 with symptoms of a pulmonary embolism (pe).Heparin was administered, but the patient was ineligible for thrombolytic therapy (bleeding risk).Computed tomography angiography (cta) revealed the patient had bilateral pe.The baseline vital signs were: heart rate 95 bpm, blood pressure 120/73, and o2 saturation 95% on a non-rebreather mask at 6l o2.On (b)(6) 2020, the inari triever20 (t20) was used to attempt to treat the bilateral pe.Ultrasound was used to guide access to the right common femoral vein.An 8 fr sheath was inserted over the guidewire, followed by an angled pig tail catheter which was used to cross the right heart to obtain pulmonary artery pressure (36/18).The pig tail catheter was then exchanged for a boston scientific amplatz super stiff guidewire (260 cm), which was advanced to the lateral branch of the left lower lobe.The access site was then dilated to accommodate a 22 fr gore dryseal sheath.Following insertion of the gore sheath, the t20 was successfully inserted and advanced to the left pulmonary artery.A total of 4 aspirations were performed with the t20; two of these aspirations successfully retrieved minimal and moderate amounts of clot.The inari triever16 (t16) was then used to address clot residing in the distal vasculature.The t16 was inserted through the t20 and advanced into the interlobar segment.Aspiration was first performed using the t16, which was then walked back to the t20, which was used to aspirate as well.The t16 was removed and flushed, yielding a small clot.This technique was performed again, yielding a small clot.The surgeon then focused on the right pulmonary artery (rpa).With the t16 removed from the patient, the t20 was drawn back into the main pulmonary artery (mpa), and a 125 cm vert catheter was inserted through the t20 to assist with wire manipulation.The guidewire and vert catheter were then both successfully advanced to the rpa.The performing physician inadvertently advanced the t20 into the rpa from the mpa without first advancing the dilator.The patient did not report experiencing any pain, nor did the physician notice any resistance while maneuvering the t20.The vert catheter was then removed, an angiogram was performed through the t20 for clot visualization, and an aspiration was performed, removing a small clot.As the t20 was pulled back into the mpa for a final angiogram, contrast indicative of a vessel dissection flap was seen at the junction between the rpa and mpa.No medical or surgical intervention was required to address the dissection flap.The event did not alter the hemodynamics, the flap was not flow-limiting, and the patient's overall condition had improved from the start of the case.The patient's post-procedural vital signs were: heart rate 90 bpm, blood pressure 130/80, mean pulmonary arterial pressure 43/16, and o2 saturation 100% on a non-rebreather mask at 4l o2.The patient had a history of prior chest irradiation that likely increased vessel fragility.The patient was reported to be in stable condition on (b)(6) 2020, with additional clot burden that had been missed on the initial ct and was not caused by treatment with the inari devices.The patient was discharged from the hospital on (b)(6) 2020.A follow-up ct showed no signs of vessel dissection.

Brand Name
TRIEVER20 CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine, ca
MDR Report Key10237513
Report Number3011525976-2020-00012
Device Sequence Number13601733
Product Code QEW
UDI-Device Identifier00850291007079
UDI-Public00850291007079
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21-101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2020
Initial Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient Weight70